1. Last day to win a Pax2 Vaporizer! Subscribe on YouTube to be entered to win a PAX 2 Vaporizer! Winner will be announced Sept 1
    Dismiss Notice

Marijuana and Pristiq

Discussion in 'Medical Marijuana Usage and Applications' started by jsplasha, Jul 8, 2011.

  1. #1 jsplasha, Jul 8, 2011
    Last edited by a moderator: Jul 8, 2011
    Has anyone had any experience mixing marijuana with antidepressants?

    I've been on Pristiq (for my stomach, not for anxiety or depression) for about two months now and I'm wondering if occasional marijuana use will have a negative interaction with the medication.

    I found another couple threads like this with varying responses, and I've noticed that many people have varying experiences mixing marijuana with different kinds of antidepressants. I can't find any information for Pristiq specifically though. Although I've heard ssri's are generally safer to smoke with.
    Anyone else taking Pristiq and smoking? Or any other antidepressants really, I'd appreciate any advice.
     
  2. No interactions with the active components of MMJ are known.

    A federal tit sucking Dr may claim so, but will not be able to provide the reference that said so, other then from BB's propaganda agencies...(if a Dr claims mmj is harmful, fire their ass and get a new Dr, demand all your medical records be copied, handed over to you, then sealed, revoke the permission for that Dr/medical center, to allow others to see or possess your medical info..it's your right to do so, so says HIPAA.)

    10k years + and MMJ is still the best choice for many ailments.
     
  3. Don't smoke weed. Take the governments happy pills instead...... Let the pig grow fatter
     
  4. I just want to second what cball said. I have yet to hear of ANY contraindicated medications, whether they be prescription or over the counter.
    I take amitriptyline (sp?), the generic version of Elavil, for sleep and pain. I have not had a single problem. To underscore the fat, I take THIRTEEN prescription meds, plus several nutritional supplements several times a day, and have no issues at all. Good luck!
    Be well and be blessed.
     
  5. #5 tharedhead, Jul 8, 2011
    Last edited by a moderator: Jul 8, 2011
    For some obscure reason I feel compelled to post bits of the enormous boxed warning on this drug

    Desvenlafaxine - PubMed Health

    If you are taking this for stomach pain you may wish to speak to your physician about older meds, which are quite effective, and have a much lower side effect profile. Librax is an oldie but goodie. A lot of docs are going back to the these drugs because of their proven track records, low cost and reduced risk of adverse effects.
     
  6. Don't take antidepressants. My cousin killed himself because of them he was 17 years old, he was also a smoker.
     
  7. I'm sorry about your cousin, but you can't stario type a medication because of one incident. My bet friend tried to kill herself, and the medication has helped her alot.
     
  8. #8 jsplasha, Jul 8, 2011
    Last edited by a moderator: Jul 8, 2011


    Pristiq has less side effects than nearly any other antidepressant on the market right now, at least thats what I've been told. I haven't experienced any so far. Also, most of those side effects come into play at the start of taking the medication, everything dies down when the medication takes full effect after 4-6 weeks. But I appreciate the heads up, they are somewhat scarier meds I'll admit.

    Either way, the main reason I'm on pristiq is because of money, being a newer drug, my physician can easily give me a 2 year supply for free, where the older medications could cost thousands.




    Sorry about your cousin, thats really too bad. I'm not now nor have I ever been depressed or suicidal in the slightest. I have heard warnings that if one is suicidial they should be monitered very closesly for the first month or so when taking the medication, but have never heard of someone who is not depressed or suicidal at all becoming so while on an antidepressant.

    Speaking from a personal standpoint, I have no reason to go off the medication for the next year or so. It has helped my stomach more than any other medication, before taking it I was struggling to leave the house even a few times a week from the pain, now its still there, but in the back of my mind, only becoming severe for small periods in the day.

    Although I haven't noticed a huge mood change, except I'm a lot more calm nowadays. I think antidepressants get a bad rap, and the people that dislike them the most have never taken them, or been in a situation where they needed them.
    I'd recommend them to anyone.

    Especially if I can smoke while on them.
     
  9. the only medication i ever found that was ever prescribed that i found interfered with was oxycotin. If i took the pain meds then smoked it would be t minus 30 mins untill i was out cold sleeping haha
     
  10. I use both Pristiq and MJ. Works great for me!
     
  11. i have taken almost every ssri out there and none of them have had any effects on the way i feel while high, the only thing was that the pristiq (my most recent one) made me have the munchies sober so high munchies were crazy if i didnt watch my self. im currently off of them for a few courses of antibiotic that dont work well together and so far my high is the same as it always has been, maybe a little less high but then again im building up a huge tolerance smoking everyday for medicine.
     
  12. The meds I am thinking of are all available as generics and run from $4 to $20 a month. But if you are getting that for free, under proper supervision, great.:) Just watch for side effects and have good communication with your physician.
     
  13. I havent told my physician I'm on them yet. I meant to lasttime but he's really against natural or alternative medicines. I don't want him to get angry and pull back those free samples lol. Plus didn't feel like a lecture.

    In a month though I'll be going out to school so I'll be under campus doctors anyways.
     
Loading...

Share This Page